Arizona, 2008Damaging Wind in Arizona, June 21, 2008
June 21, 2008 · NWS TWC · 1 event in 1 county or zone
Severe winds from thunderstorms that developed in New Mexico moved west into Cochise County causing strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe winds from thunderstorms that developed in New Mexico moved west into Cochise County causing strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 21, 1:30 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 1:30 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST SAT JUN 21 2008
.SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES
TO SOUTHEAST ARIZONA...WITH NEAR RECORD TEMPERATURES TODAY. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECT...MAINLY IN THE
MOUNTAINS...THIS EVENING. OTHERWISE...GENERALLY DRY CONDITIONS CAN
BE ANTICIPATE UNTIL SOME MOISTURE CREEPS BACK IN FROM THE SOUTH
TOWARD NEXT FRIDAY.
&&
.DISCUSSION...VERY HOT TEMPERATURES AND A LITTLE BIT OF MOISTURE
HAS BEEN ENOUGH TO TRIGGER SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS ACROSS SOUTHEAST ARIZONA EARLY THIS AFTERNOON. THE MAIN
CONCERN WILL BE HOW MUCH AREAL COVERAGE WE CAN EXPECT THE REST OF
THIS AFTERNOON AND EVENING. THE SHOWERS AND STORMS MAY BECOME
ORGANIZED ENOUGH TO TRACK INTO THE VALLEYS LATER ON. WILL NEED TO
WATCH THIS ACTIVITY CLOSELY AS HIGH WINDS WILL BE THE MAIN THREAT.
OTHERWISE...MODELS INDICATED THAT THE HIGH PRESSURE RIDGE WILL
WEAKEN A BIT AS PROJECTED HEIGHTS LOWER FOR TOMORROW AND MONDAY.
THIS SHOULD TRANSLATE TO A DROP OR TWO IN HIGH TEMPERATURES...BUT
STILL WELL ABOVE NORMAL THE NEXT SEVERAL DAYS. GFS MODEL CONTINUED
TO SHOW THE HIGH PRESSURE RIDGE ALOFT SHIFTING SOUTHWARD THROUGH AT
LEAST THE FIRST PART OF NEXT WEEK. THIS SHOULD PUSH THE MOISTURE
CURRENTLY IN PLACE SOUTHWARD THE NEXT A DAY OR TWO WITH THE
THUNDERSTORM THREAT REMAINING OVER MEXICO AND NEAR THE INTERNATIONAL
BORDER BY MONDAY. GFS HAD THE HIGH BECOMING CENTERED OVER SOUTHWEST
NEW MEXICO AND BUILDING NORTHWARD AFTER ABOUT THURSDAY OF NEXT WEEK.
THIS COULD LEAD TO MOISTURE CREEPING BACK INTO THE REGION FOR THE
RETURN OF THUNDERSTORM CHANCES.
&&
.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL CONTINUE THE
REMAINDER OF THIS WEEKEND INTO NEXT WEEK. HOT DAYTIME TEMPERATURES
WITH MINIMUM RELATIVE HUMIDITIES MAINLY IN THE SINGLE DIGITS FOR
MOST AREAS. NO SIGNIFICANT WINDS ARE EXPECTED THE NEXT SEVERAL DAYS
BUT LOCALIZED BREEZES ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH
OCCASIONAL GUSTS TO AROUND 25 MPH. THERE WILL BE ENOUGH MOISTURE FOR
ISOLATED THUNDERSTORM ACTIVITY FROM TUCSON EAST INTO THIS EVENING
AND ONCE AGAIN SUNDAY. WINDS NEAR THESE THUNDERSTORMS WILL BE VERY
GUSTY AND ERRATIC.
&&
.AVIATION...MOSTLY CLEAR SKIES THE REST OF THE AFTERNOON AND EVENING
WEST OF A LINE FROM GLOBE-TUCSON-SASABE. MEANWHILE TO THE EAST OF
THIS LINE...PARTLY CLOUDY SKIES ARE EXPECTED WITH BASES 12-14K FT
AGL. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
ESPECIALLY NEAR AND OVER THE HIGHER TERRAIN. THE COVERAGE WILL BE
SPORADIC ENOUGH TO PRECLUDE INCLUDING WITH THE TERMINAL FORECAST FOR
KDUG AT THIS TIME. ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN
SUNDAY MAINLY EAST OF KTUS. WINDS ARE EXPECTED TO BE MAINLY WEST TO
NORTHWEST 5-15 KTS THE REST OF THIS AFTERNOON WITH GUSTS TO 25KTS
BEFORE BECOMING EAST TO SOUTHEAST 5-10 KTS OVERNIGHT. GUSTY AND
VARIABLE WINDS TO 35 KTS POSSIBLE IN AND NEAR THUNDERSTORMS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY THROUGH 6 PM MST
THIS EVENING AZZ029>035.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 6:38 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
638 PM MST SAT JUN 21 2008
AZZ019-029>035-230145-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
638 PM MST SAT JUN 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Cochise
- When
- June 21, 7:32 PM MST
- Where
- Cochise County, (Dug)bisbee Douglas
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.470, -109.600
Strong outflow winds from a thunderstorm complex caused severe winds across the Douglas area. Strong winds blew down a storage shed in Douglas, knocked down several trees and caused a partial roof collapse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20082 deaths · 1 event
- Wildfire in California, June 21 to 30, 200824 injured · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 21, 20081 death · 3 injured · 50 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 21, 2008$358,000 · 1.75 in hail · 48 events
- Hail and Damaging Wind in Nebraska, June 21, 2008$1.6 million · 1.75 in hail · 8 events
- Damaging Winds in Pennsylvania, June 21, 2008$275,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, June 21, 2008$155,000 · EF0 · 13 events
- Flash Flood and Hail in Michigan, June 21, 2008$105,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in Georgia, June 21, 2008$89,000 · 50 kt wind · 6 events
- Hail in North Carolina, June 21, 2008$100,000 · 1 in hail · 2 events
- Tornado and Flash Flood in South Carolina, June 21, 20081 injured · $25,000 · EF0 · 23 events
- Hail and Damaging Wind in Virginia, June 21, 2008$37,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97644.